Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Cleveland, OH

June 30, 2015Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2015, 9:09 PM EDT for Morrow County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 9:09 PM EDT (01:09 UTC)
Expired
Jun 30, 2015, 9:53 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS51 KCLE 010109
SVRCLE
OHC117-010215-
/O.NEW.KCLE.SV.W.0077.150701T0109Z-150701T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO...

* UNTIL 1015 PM EDT

* AT 908 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALDO...OR
  10 MILES SOUTHEAST OF MARION...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT GILEAD...CARDINGTON...ASHLEY...CHESTERVILLE...SPARTA...
  MARENGO AND FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4036 8293 4041 8293 4042 8302 4048 8302
      4049 8296 4053 8296 4060 8262 4055 8262
      4055 8264 4034 8265
TIME...MOT...LOC 0108Z 266DEG 21KT 4046 8303 

HAIL...1.00IN
WIND...60MPH
 
$$

KOSARIK
2 follow-up statements
942 
WWUS51 KCLE 010135
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT TUE JUN 30 2015

OHC117-010215-
/O.CON.KCLE.SV.W.0077.000000T0000Z-150701T0215Z/
MORROW OH-
935 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHEASTERN MORROW COUNTY...

AT 933 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARDINGTON... 
OR NEAR MOUNT GILEAD...MOVING EAST AT 30 MPH. A TRAINED SPOTTER NEAR 
CARDINGTON REPORTED HAIL THE SIZE OF NICKELS.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...CARDINGTON...CHESTERVILLE...SPARTA...MARENGO AND
FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM WHICH MAY LEAD TO 
FLOODING OF POOR DRAINAGE AREAS. 

&&

LAT...LON 4038 8293 4055 8287 4060 8262 4055 8262
      4055 8264 4034 8265 4036 8293
TIME...MOT...LOC 0133Z 258DEG 27KT 4048 8290 

HAIL...1.00IN
WIND...60MPH
 
$$

KOSARIK
965 
WWUS51 KCLE 010153
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT TUE JUN 30 2015

OHC117-010203-
/O.CAN.KCLE.SV.W.0077.000000T0000Z-150701T0215Z/
MORROW OH-
953 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4038 8293 4055 8287 4060 8262 4055 8262
      4055 8264 4034 8265 4036 8293
TIME...MOT...LOC 0152Z 266DEG 21KT 4049 8274 

$$

OUDEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:24 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 30, 8:24 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
824 PM EDT TUE JUN 30 2015

.SYNOPSIS...
LOW PRESSURE WILL MAKE ITS WAY ACROSS SOUTHERN ONTARIO TONIGHT
INTO WEDNESDAY. A COLD FRONT SHOULD CROSS THE REGION WEDNESDAY
EVENING INTO THE OVERNIGHT. HIGH PRESSURE WILL RIDGE INTO THE
REGION ON THURSDAY AND BE CENTERED OVER THE CENTRAL GREAT LAKES
BY FRIDAY MORNING.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MINOR ADJUSTMENTS FOR THE EVENING UPDATE...CALLED THE SHOWERS AND
THUNDERSTORMS "SCATTERED" ACROSS NORTHWEST OHIO. MADE SURE THAT
THE FORECAST HAD AT LEAST "LIKELY" FOR MOST OF NORTHWEST PA. THE
ACTIVITY ACROSS NORTHWEST PA WILL HAVE MOVED EAST AROUND DARK AND
THE ACTIVITY ON NORTHWEST OHIO HAS WEAKENED A BIT ALTHOUGH IT MAY
NOT TOTALLY DIE OUT AS THE TROUGH MOVES THROUGH.

ORIGINAL "TONIGHT" DISCUSSION...
UPPER LEVEL TROUGH AND ITS ASSOCIATED SHORT WAVE ARE MOVING
ACROSS THE AREA. THERE HAVE BEEN SOME STRONG THUNDERSTORMS WITH
THIS FEATURE BUT THE MAIN IMPACTS HAVE BEEN HEAVY RAINFALL RATES.
THIS IS CAUSED US TO ISSUE A COUPLE URBAN AND SMALL STREAM FLOOD
ADVISORIES. AT THIS POINT THE STORMS APPEAR TO BE DECREASING IN
INTENSITY BUT WE WILL MONITOR THE SOUTHEASTERN COUNTY WARNING AREA
FOR ADDITIONAL FLOOD STATEMENTS.

THE SEVERE THREAT ENDS QUICKLY IN THE WAKE OF THE MESO CIRCULATION
ON RADAR. WILL DROP THE WATCH WEST OF A LINE FROM MEDINA TO
HOLMES COUNTY WITH THE AFTERNOON FORECAST ISSUANCE. STILL SOME JET
ENERGY MOVING INTO THE TROUGH WITH SHOWERS AND THUNDERSTORMS OVER
MICHIGAN. THESE AREAS NOT AS STRONG BUT WILL BE MONITORED FOR
FLOODING POTENTIAL.

LOWS TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH MOST LOCATIONS
WITHIN A COUPLE DEGREES OF 60.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE LAST PIECE OF JET ENERGY SHOULD PASS ON WEDNESDAY WITH A COLD
FRONT DROPPING SOUTHWARD ACROSS THE AREA DURING THE EVENING AND
OVERNIGHT HOURS. STILL A THREAT OF SHOWERS AND THUNDERSTORMS AHEAD
OF THE FRONT BUT IT DOES APPEAR THE MAIN FOCUS WITH SHIFT
SOUTHWARD THROUGH THE DAY. A LITTLE DRIER SO HAVING A HARD TIME
MORE THAN A SLIGHT CHANCE...MAYBE CHANCE ACROSS NW PA AND EXTREME
NE OHIO.

HIGH PRESSURE RIDGE INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY
EVENTUALLY BEING CENTERED OVER THE CENTRAL GREAT LAKES BY FRIDAY
MORNING. THIS SHOULD MEAN DRIER FOR THE REGION AND NO NEW
RAINFALL.

MIDDLE 70S ARE EXPECTED WEDNESDAY AND THURSDAY. WARMER ON FRIDAY
WITH HIGHS INT EH UPPER 70S TO NEAR 80.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LOW PRESSURE WILL BE PASSING SOUTH OF THE FORECAST AREA ON SATURDAY
AS HIGH PRESSURE BROADENS ACROSS THE LOWER GREAT LAKES REGION. BEST
CHANCE OF SHOWERS SAT WILL BE IN THE SOUTH. A MIGRATORY SHORTWAVE
RIDGE ALOFT WILL BE PASSING OVER THE AREA SAT NIGHT...SO WITH HIGH
PRESSURE AT THE SFC...KEPT POPS LOW. THE GFS IS A BIT SLOWER THAN
THE EC TO BREAK DOWN THE SHORTWAVE RIDGE...AND KEEPS THINGS DRY
THROUGH SUN. THE EC PUSHES IN THE NEXT TROUGH MUCH FASTER...AND
DEFLECTS THE SHORTWAVE RIDGE DOWNSTREAM IN ADVANCE OF A SHORTWAVE
TROUGH. GIVEN THE DISPARITY IN TIMING BETWEEN THE MODELS GOING WITH
JUST A SLIGHT CHANCE RAIN/THUNDER INTO SUN NIGHT. BEYOND THIS POINT
THE MODELS DIVERGE BIG TIME. THE EC SHOWS A HIGH AMPLITUDE TROUGH
EXTENDING FROM A LOW AT 500 MB...WITH THE MAIN AXIS EXTENDING SOUTH
ACROSS THE NORTH CENTRAL THIRD OF THE CONUS. IN LIGHT OF THE CURRENT
PATTERN...THIS FORECAST LEANS TOWARDS THE EC INSTEAD OF THE
DRIER/SLOWER GFS. HOWEVER...NOT CALLING FOR A WASH OUT. JUST
INCREASED POPS A BIT INTO THE LOW CHANCE CATEGORY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT STRETCHES FROM NEAR DETROIT TO FORT WAYNE AS OF 7PM AND
IT IS MOVING SOUTHEAST. THREAT FOR THUNDERSTORMS WILL END WITH
ITS PASSAGE OR NEAR MIDNIGHT...WHICH EVER COMES FIRST. SOME MVFR
BEHIND EXITING ROUND OF SHOWERS/TS...BUT LARGELY VFR THROUGH THE
EVENING OUTSIDE OF PRECIPITATION. SHOWERS MAY LINGER THROUGH THE
FIRST HALF OF THE OVERNIGHT. MEDIUM CONFIDENCE ON CONDITIONS
BECOMING MVFR OR EVEN IFR FOR A TIME OVERNIGHT FROM CEILINGS
AND/OR VSBYS. IMPROVEMENT DURING WEDNESDAY MORNING WITH VFR
EXPECTED BY 18Z. SOUTHWEST WINDS WILL SHIFT TO THE WEST- NORTHWEST
WITH THE FRONT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY.

OUTLOOK...VFR.

&&

.MARINE...
LOW PRESSURE WILL GRADUALLY CLEAR THE REGION OVER THE NEXT DAY WITH
THE WIND MOSTLY OUT OF THE WEST ACROSS THE LAKE. WED NIGHT THE WIND
PICKS UP FROM THE SE ALONG THE LONG FETCH OF THE LAKE BEHIND THE LOW
WITH WAVE ACTION INCREASING TO NEAR 4 FEET IN THE NEARSHORE ALONG
NE OH/NW PA BEACHES. SMALL CRAFT MAY BE NEEDED. HIGH PRESSURE
WILL BUD ACROSS NORTHERN MICHIGAN AND GRADUALLY SPREAD SOUTHEAST
THROUGH THE WEEKEND WITH WAVES GENERALLY 2 FEET OR LESS IN THE
NEAR SHORE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK/MULLEN
NEAR TERM...KOSARIK/MULLEN
SHORT TERM...MULLEN
LONG TERM...MAYERS
AVIATION...OUDEMAN
MARINE...MAYERS
Hazardous weather outlook, Jun 30, 5:18 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 PM EDT TUE JUN 30 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-012130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
518 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-012130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
518 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 3:58 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT TUE JUN 30 2015

OHZ021-022-302045-
SUMMIT-PORTAGE-
358 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUMMIT AND CENTRAL
PORTAGE COUNTIES...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS OVER KENT...OR 7 MILES WEST
OF RAVENNA...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TALLMADGE...
STREETSBORO...MOGADORE...GARRETTSVILLE...MANTUA...STOW...AURORA...
BRIMFIELD...MUNROE FALLS...SILVER LAKE...WINDHAM...HIRAM...BRADY LAKE
AND SUGAR BUSH KNOLLS.

LAT...LON 4103 8139 4117 8154 4135 8132 4134 8110
      4125 8100 4122 8100
TIME...MOT...LOC 1957Z 230DEG 23KT 4116 8139

LAPLANTE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:33 PM EDTSpecial Marine WarningCLE87 min
Jun 30, 9:44 PM EDTSevere Thunderstorm WarningCLESandusky46 min
Jul 1, 6:03 AM EDTRiver Flood WarningCLELake7 days

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.